Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 409, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 23, 2004, 1:10 PM CST for Collin County, Denton County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 23, 2004, 1:10 PM CST (19:10 UTC)
- Expired
- Nov 23, 2004, 2:15 PM CST
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Denton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 231910
SVRFWD
TXC085-121-232015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
110 PM CST TUE NOV 23 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS
EASTERN DENTON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 215 PM CST
* AT 110 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 13 MILES SOUTH OF PLANO...MOVING NORTH AT 50
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLANO AROUND 120 PM CST
ALLEN AROUND 125 PM CST
FRISCO...FAIRVIEW AROUND 130 PM CST
MCKINNEY...PROSPER AROUND 135 PM CST
ANNA AROUND 150 PM CST
DAMAGING WINDS IN EXCESS OF 70 MP HAVE BEEN REPORTED AND NICKEL
SIZED HAIL IS LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3299 9655 3300 9695 3302 9697 3334 9697
3339 9695 3340 9690 3340 9684 3339 9682
3340 9640
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 11:25 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 23, 11:25 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1125 AM CST TUE NOV 23 2004 .UPDATE... SEVERAL AREAS OF THUNDERSTORMS CURRENTLY IN PROGRESS ALONG AND EAST OF WEAK FRONTAL BOUNDARY ALONG THE I-35 CORRIDOR. WARM SECTOR AIRMASS HAS PUSHED NORTHWARD TO THE TEMPLE/CORSICANA/ATHENS AREAS...WITH UPPER 60S/LOWER 70S DEWPOINTS ADVECTING NWD INTO THIS REGION...AND OBJECTIVELY ANALYZED DATA INDICATING 1200-2000 J/KG SBCAPE AS WELL. WE WILL UPDATE THE FIRST PERIOD FORECAST TO LOWER POPS ACROSS WESTERN HALF OF THE FORECAST AREA...AS BOUNDARY LAYER WINDS VEER TO WEST/SOUTHWEST ACROSS THIS REGION...ALLOWING A MORE STABLE AIRMASS TO DEVELOP ACROSS THE AREA. WE WILL MAINTAIN HIGHEST POPS...AND SEVERE/HEAVY RAINFALL WORDING ACROSS EASTERN ZONES...WITH HIGHEST PROBABILITIES FOR SIGNIFICANT SEVERE WEATHER OCCURRING WITH SEVERAL SUPERCELL STORMS EITHER WITHIN THE WARM SECTOR...OR INTERACTING WITH/CROSSING THE WARM FRONT. OTHERWISE...WE WILL BE MAKING MINOR ADJUSTMENTS TO THE CLOUD COVER/WIND/TEMPERATURE GRIDS. UPDATES WILL BE OUT SHORTLY. 65/DD && .AVIATION... 620 AM CST PATCHY DENSE FOG AND DRIZZLE EARLY THIS MORNING. VSBY SHOULD GRADUALLY IMPROVE THIS MORNING. SHRA/TSRA DEVELOPING TO THE NORTH OF DFW...STORMS ALSO APPROACHING FROM THE WEST. TEMPO GROUPS FOR TSRA TO SUFFICE WITH INTERMITTENT ACTIVITY BULK OF THE DAY. TSRA NEAR AND APPROACHING WACO NOW...MORE THROUGHOUT DAY. WINDS BCMG SE IN RESPONSE TO DEEPENING SFC LOW IN WEST TEXAS. NW WINDS TOWARD END OF TAF PERIOD. CIGS IMPROVING DURING THE DAY...BUT VARIABLE IN AND NEAR TSRA. 25 && .DISCUSSION... 449 AM CST UPPER LOW TO MOVE EASTWARD DURING THE NEXT 24 HOURS...BRINGING YET ANOTHER ROUND OF CONVECTION TO NORTH TEXAS. DRY SLOT VISIBLE ON WATER VAPOR LOOP PUSHING INTO THE SOUTHERN SECTIONS OF THE CWA WHICH WILL PRECLUDE WIDESPREAD HEAVY RAINFALL IN THAT AREA THIS MORNING. HENCE WE HAVE CANCELLED THE FLOOD WATCH. STILL...SOME HEAVY RAIN IS POSSIBLE TODAY AS THE PRECIP MOVES EAST INTO THE REGION...BUT IT SHOULD PRIMARILY BE THIS AFTERNOON IN THE SOUTH. SOME WRAP AROUND PRECIP POSSIBLE TONIGHT AS UPPER LOW GRAZES THE NORTHERN PORTION OF THE REGION...THEN WE ARE IN FOR A FEW DAYS OF PLEASANT BUT COOL WEATHER. THANKSGIVING SHOULD BE NICE FOR ALL OF THE REGION...ALLOWING US TO START TO DRY OUT. HOWEVER...BY THE WEEKEND WE WILL ONCE AGAIN SEE ANOTHER CHANCE AT RAIN AS A LOW PUSHES INTO THE REGION. ATTM...IT DOES NOT APPEAR TO BE AS BIG A RAIN MAKER AS THE LAST TWO. 42 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 46 55 34 / 80 60 0 0 WACO, TX 70 48 59 33 / 80 40 0 0 PARIS, TX 64 48 53 33 / 80 80 30 0 DENTON, TX 65 45 53 33 / 80 80 0 0 MCKINNEY, TX 65 47 52 32 / 80 80 0 0 DALLAS, TX 67 47 56 35 / 80 80 0 0 TERRELL, TX 65 48 54 33 / 80 80 0 0 CORSICANA, TX 69 49 56 34 / 80 60 0 0 TEMPLE, TX 72 50 60 34 / 80 40 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 900 AM CST TUESDAY FOR ZONES TXC093...TXC133...TXC143...TXC221...TXC237...TXC363...TXC367... TXC429...TXC497...TXC503. &&
Hazardous weather outlook, Nov 23, 5:30 AM CST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CST TUE NOV 23 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 530 AM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL MOVE EASTWARD ACROSS NORTH TEXAS THIS MORNING... WITH FURTHER THUNDERSTORM DEVELOPMENT AREAWIDE THIS AFTERNOON. THUNDERSTORMS WILL BEGIN TO DIMINISH FROM SOUTHWEST TO NORTHEAST TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE THROUGH THIS EVENING AS A VIGOROUS UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE AS A WARM FRONT IS FORCED NORTHWARD INTO NORTH TEXAS...AND A DRYLINE ASSOCIATED WITH A DEEPENING SURFACE LOW APPROACHES FROM THE WEST. THE GROUND REMAINS VERY SATURATED FROM RECENT PERSISTENT RAINS. HEAVY RAINFALL IS POSSIBLE...AND COULD RESULT IN ISOLATED FLOODING ISSUES THROUGH TONIGHT. BE AWARE OF AREAS THAT TEND TO FLOOD READILY...AND NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER IN THE RED RIVER COUNTIES AND IN NORTHEAST TEXAS WEDNESDAY MORNING...BEFORE IMPINGING DRY AIR BRINGS AN END TO THE PRECIPITATION CHANCES. SEVERE WEATHER IS NOT ANTICIPATED. A COLD FRONT WILL MOVE ACROSS THE REGION ON WEDNESDAY AND BRING CLEARING SKIES AND MUCH DRIER AIR. THIS COULD RESULT IN THE FIRST FREEZE OF THE SEASON FOR ALL BUT THE SOUTHEAST SECTIONS OF NORTH TEXAS THANKSGIVING MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED...MAINLY WEST OF I-35 THIS MORNING...AND ACROSS ALL OF NORTH TEXAS THIS AFTERNOON. SPOTTER ACTIVATION WILL LIKELY BE LIMITED TO AREAS NORTH OF I-20 AND EAST OF I-35 THIS EVENING. 25
In the hours before
Special weather statement, Nov 23, 11:41 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1141 AM CST TUE NOV 23 2004 TXZ095-231815- LAMAR- 1141 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1141 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 3 MILES EAST OF SUMNER...OR 6 MILES NORTHWEST OF PARIS...MOVING EAST AT 40 MPH. BLOSSOM...PARIS...POWDERLY AND SUMNER ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Nov 23, 11:54 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1154 AM CST TUE NOV 23 2004 TXZ105>107-231900- DELTA-HOPKINS-HUNT- 1154 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTH OF WOLFE CITY...OR 7 MILES WEST OF COMMERCE...MOVING NORTHEAST AT 45 MPH. COMMERCE...COOPER AND GREENVILLE ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Nov 23, 12:02 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1202 PM CST TUE NOV 23 2004 TXZ133-134-231830- ELLIS-JOHNSON- 1203 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1202 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MAYPEARL...OR 13 MILES SOUTHEAST OF ALVARADO...MOVING NORTHEAST AT 40 MPH. GRANDVIEW...MAYPEARL...VENUS AND WAXAHACHIE ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HALF INCH HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. STORMS MAY BECOME SEVERE WITH LITTLE WARNING...STAY ALERT FOR UPDATES.
Special weather statement, Nov 23, 12:21 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1221 PM CST TUE NOV 23 2004 TXZ162-231915- LEON- 1221 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1221 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LARGE SEVERE THUNDERSTORM 5 MILES WEST OF FRANKLIN...OR 12 MILES NORTH OF HEARNE...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL MOVE INTO LEON COUNTY BY 100 PM CST. WINDS TO 70 MPH AND GOLFBALL SIZE HAIL ARE LIKELY AS THE STORM MOVES THROUGH. DUE TO THE LARGE SIZE OF THIS STORM...MUCH OF THE COUNTY WILL BE IMPACTED. NOW IS THE TIME TO REVIEW SEVERE WEATHER SAFETY PROCEDURES AND BE READY TO TAKE ACTION AS THE STORM APPROACHES.
Local storm report, Nov 23, 12:26 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 PM CST TUE NOV 23 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1225 PM HAIL HEARNE 30.88N 96.59W
11/23/2004 0.88 INCH ROBERTSON TX LAW ENFORCEMENT
NICKEL SIZE HAIL IN HEARNESpecial weather statement, Nov 23, 12:36 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1236 PM CST TUE NOV 23 2004 TXZ118-119-134-231930- DALLAS-ELLIS-TARRANT- 1236 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1236 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER OVILLA...OR 4 MILES SOUTHEAST OF CEDAR HILL...MOVING NORTHEAST AT 35 MPH. ARLINGTON...CEDAR HILL...COCKRELL HILL...DALWORTHINGTON GARDENS... DESOTO...DUNCANVILLE...GLENN HEIGHTS...GRAND PRAIRIE...LANCASTER... MANSFIELD...MIDLOTHIAN...OAK LEAF...OVILLA...PANTEGO AND RED OAK ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:25 AM CST | Severe Thunderstorm Warning | FWD | Falls | 50 min |
| Nov 23, 7:50 AM CST | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 55 min |
| Nov 23, 7:51 AM CST | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Nov 23, 7:56 AM CST | Severe Thunderstorm Warning | FWD | Freestone | 49 min |
| Nov 23, 8:26 AM CST | Severe Thunderstorm Warning | FWD | Bell, Coryell | 49 min |
| Nov 23, 8:46 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 44 min |
| Nov 23, 8:56 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 49 min |
| Nov 23, 9:16 AM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 44 min |
| Nov 23, 9:33 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill | 42 min |
| Nov 23, 9:53 AM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 52 min |
| Nov 23, 10:00 AM CST | Severe Thunderstorm Warning | FWD | Limestone, McLennan | 30 min |
| Nov 23, 10:22 AM CST | Severe Thunderstorm Warning | FWD | Milam | 53 min |
| Nov 23, 10:37 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 23 min |
| Nov 23, 10:49 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Navarro | 41 min |
| Nov 23, 11:04 AM CST | Flash Flood Warning | FWD | Bosque, Coryell, McLennan | 3 hr |
| Nov 23, 11:13 AM CST | Severe Thunderstorm Warning | FWD | Milam | 47 min |
| Nov 23, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 50 min |
| Nov 23, 11:46 AM CST | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
| Nov 23, 11:47 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 28 min |
| Nov 23, 11:53 AM CST | Tornado Warning | FWD | Milam, Robertson | 52 min |
| Nov 23, 12:11 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 64 min |
| Nov 23, 12:13 PM CST | Severe Thunderstorm Warning | FWD | Delta | 47 min |
| Nov 23, 12:40 PM CST | Severe Thunderstorm Warning | FWD | Leon, Robertson | 65 min |
| Nov 23, 12:42 PM CST | Severe Thunderstorm Warning | FWD | Leon, Robertson | 63 min |
| Nov 23, 12:51 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 39 min |
| Nov 23, 4:42 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 63 min |
| Nov 23, 4:56 PM CST | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Nov 23, 4:58 PM CST | Severe Thunderstorm Warning | FWD | Bell | 47 min |
| Nov 23, 5:18 PM CST | Severe Thunderstorm Warning | FWD | Erath | 57 min |
| Nov 23, 5:33 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 42 min |
| Nov 23, 5:51 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 39 min |
| Nov 23, 5:54 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.